W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Back to Search Results |
| Catalog Number |
DSF1233 |
| Medical Device Problem Codes |
Break (1069); Difficult to Advance (2920); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Perforation of Vessels (2135)
| Date of Event |
10/23/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following information was reported to gore: on (b)(6) 2025, this patient underwent an endovascular treatment for abdominal aortic aneurysm using gore® excluder® aaa endoprosthesis.During the insertion of a 12 fr gore® dryseal flex introducer sheath (dsf sheath) on the right side, a slight resistance was felt at the angulated part of the external iliac artery (eia), but advancement was still possible.After placement of all the planned devices, angiography for the access vessels was performed.The left side showed no issues; however, on the right side, the dsf sheath was unintentionally slipped out of the patient, and the procedure was interrupted.Following removal of the dsf sheath along with the guidewire, the patient¿s blood pressure dropped suddenly to the 40-mmhg range.Angiography from the contralateral side revealed vascular injury (rupture) of the right eia.Although the dsf sheath was reinserted, the physician noted an abnormal sensation at the tip of the sheath and discontinued its use.A new 12 fr dsf sheath was then used.A gore® viabahn® endoprosthesis with heparin bioactive surface was placed at the injured site and the bleeding was stopped.The patient tolerated the procedure.The reporting physician commented as follows: the tip of the 12 fr dsf sheath appeared to be deformed from the beginning, which led to discontinuation of its use and replacement with a new dsf sheath.There was resistance during advancement of the dsf sheath, the vascular injury probably occurred at that time.
Additional Manufacturer Narrative
Investigation findings and conclusions were updated to reflect the investigation results.H6: the device history record was reviewed to ensure that each manufacturing and inspection operation was performed and indicated the product met the specifications and procedures.